Alert archive / Idaho / High Wind Warnings in 2006

High Wind Warning 2, NWS Pocatello, ID

November 23, 2006

NWS Pocatello, ID issued this high wind warning at Nov 23, 2006, 11:32 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2006, 11:32 AM MST (18:32 UTC)
Expired
Nov 23, 2006, 3:00 PM MST
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 231832
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1132 AM MST THU NOV 23 2006

IDZ017-231945-
/O.CAN.KPIH.WI.Y.0013.000000T0000Z-061123T1900Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1132 AM MST THU NOV 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 



$$

IDZ020-021-232200-
/O.UPG.KPIH.WI.Y.0013.000000T0000Z-061123T1900Z/
/O.NEW.KPIH.HW.W.0002.061123T1832Z-061123T2200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
1132 AM MST THU NOV 23 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG WINDS RESULTING FROM A STRONG COLD FRONT PASSAGE WILL
CONTINUE ACROSS THE SNAKE RIVER PLAIN UNTIL LATER THIS AFTERNOON.
SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 50 MPH CAN BE
EXPECTED...BEFORE DIMINISHING TO 25 TO 25 MPH LATE THIS AFTERNOON.
VEHICLES TRAVELING ALONG NORTH TO SOUTH ROADS SHOULD BE ALERT FOR
VERY STRONG CROSSWINDS...AND REDUCED VISIBILITIES DUE TO BLOWING
DUST. TRAVELERS ALONG I-86 AND I-15 FROM POCATELLO TO DUBOIS CAN
ALSO EXPECT SOME CROSSWINDS AND BLOWING DUST.  USE CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KPIH 232205
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
305 PM MST THU NOV 23 2006


IDZ020-021-232315-
/O.EXP.KPIH.HW.W.0002.000000T0000Z-061123T2200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
305 PM MST THU NOV 23 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY WINDS WILL
CONTINUE IN THE SNAKE RIVER PLAIN INTO THE EARLY EVENING HOURS...
BUT WIND SPEEDS HAVE DIMINISHED.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Nov 23, 3:55 AM MST, 7 hours 37 minutes earlier.

Area forecast discussion, Nov 23, 3:55 AM MST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
355 AM MST THU NOV 23 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.  LATEST SATELLITE
IMAGERY SHOWING PACIFIC SYSTEM LIFTING ENE THROUGH WASHINGTON STATE
THIS MORNING WITH ASSOCIATED COLD FRONT SWINGING INTO BOISE AT THIS
TIME. FRONT EXPECTED TO CONTINUE EWRD PROGRESSION MOVING THROUGH
FORECAST AREA THIS MORNING WITH HIGH PROBABILITY/LOW ACCUMULATION
PRECIPITATION EVENT IN THE MORNING FOLLOWED BY SCATTERED TO ISOLATED
SHOWERS THIS AFTERNOON. HIGH TEMPERATURES FOR THE DAY PROBABLY
ALREADY REACHED IN MOST AREAS WITH STEADY OR FALLING TEMPERATURES
EXPECTED THROUGH THE DAY. SO DAYTIME HIGHS A TOUGH CALL AS WELL AS
TONIGHTS LOWS GIVEN NO BENCH MARK FROM THIS MORNINGS ACTIVITY.
MODELS INDICATING A MODERATELY STRONG SURFACE PRESSURE GRADIENT WITH
FRONTAL PASSAGE THIS MORNING RELAXING RAPIDLY LATE THIS AFTERNOON AS
THE FRONT EXITS ERN BORDER AFTER 18Z. 700MB FLOW PROGGED AT 30-40KTS
THIS MORNING WITH MODEST COLD ADVECTION TO HELP MIX FLOW DOWN TO
SURFACE. LOSS OF PRESSURE GRADIENT THIS AFTERNOON MAKES FOR SMALL
WINDOW FOR VERIFYING A BORDERLINE WIND ADVISORY EVENT. WILL BUMP
WINDS UPWARD IN FORECAST BUT HOLD OFF ON ISSUING AN ADVISORY AT THIS
TIME. FOLLOWING TODAYS SYSTEM...A BROAD OPEN UPPER LEVEL TROUGH WILL
REMAIN POSITIONED OVER THE NRN TIER STATES. MINOR DISTURBANCES
EMBEDDED IN FLOW WILL IMPACT MAINLY THE CNTRL MOUNTAINS THROUGH
SATURDAY WITH SLIGHT TO LOW CHANCE POPS. GFS/NAM BOTH INDICATING A
MODEST WAVE CYCLING THROUGH UPPER TROUGH SATURDAY WITH ASSOCIATED
FRONTAL INTRUSION SWINGING THROUGH SNAKE PLAINS SATURDAY NIGHT. THUS
HAVE CONTINUED MENTION OF PRECIPITATION WITHIN THE SNAKE PLAINS AND
SRN HIGHLANDS FOR THIS MINOR FEATURE. HUSTON

.LONG TERM...SUNDAY THROUGH THURSDAY. LATEST GFS RUN STILL SHOWING
STRONG POTENTIAL FOR THE SEASONS FIRST REAL SNOW EVENT BEGINNING
SUNDAY NIGHT AND CONTINUING UNTIL MIDDAY WEDNESDAY.  TWO STRONG AND
VERY MOIST PACNW SHORTWAVES ARE EXPECTED TO MOVE THRU IDAHO DURING
THIS TIME.  STORM TOTAL LIQUID WATER VALUES ARE PROJECTED TO BE IN
EXCESS OF 1.5 INCHES ACROSS THE CENTRAL MTNS AND ABOUT 1.0 INCH IN
THE UPPER SNAKE HIGHLANDS AND SOUTHERN SAWTOOTH MTNS. WITH SNOW
LEVELS ALREADY DOWN TO THE VALLEY FLOORS...SIGNIFICANT SNOWFALLS ARE
POSSIBLE IN THE HIGHER ELEVATIONS.  SNAKE BASIN AND FOOTHILL
LOCATIONS WILL LIKELY SEE SOME LIGHT SNOW FROM THESE SYSTEMS AS
WELL.  STRONG COLD AIR ADVECTION IS ALSO FORECAST TO OCCUR BEHIND
THE SECOND SHORTWAVE WITH 700MB TEMPS OF -22 TO -25C OVERHEAD ON
WED-THUR.   WARANAUSKAS
&&

.AVIATION...OLD FRONT AND MINOR UPPER WAVE CURRENTLY ALONG OR/WA/ID
BORDER WILL MOVE THROUGH CENTRAL AND SOUTHEAST IDAHO DURING THIS
MORNING AND AFTERNOON.  CURRENT SATELLITE LOOPS INDICATE MOST OF THE
SYSTEMS ENERGY AND PRECIPITATION WILL OCCUR FROM THE CENTRAL MTNS
NORTHWARD BUT SOUTHERN AREAS WILL SEE MVFR CEILINGS AND LIGHT
RAIN-SNOW MIX.  IFR CEILINGS/VISIBILITIES WILL ALSO BE PRESENT FROM
KSUN TO KSNT.  ASSUMING THE FRONT RETAINS ITS CURRENT
SPEED...CONDITIONS WILL BEGIN TO IMPROVE LATER THIS AFTERNOON WITH
WIDESPREAD VFR CONDITIONS BY 24/00Z.  WARANAUSKAS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Nov 23, 6:20 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
620 AM MST THU NOV 23 2006

IDZ017>025-031-032-241230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
620 AM MST THU NOV 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS PACIFIC COLD FRONT WILL SWEEP THROUGH THE REGION THIS
MORNING WITH ATTENDING PRECIPITATION AND ADVISORY LEVEL WINDS. THE
WINDS WILL REMAIN ELEVATED THROUGH 9AM BEFORE GRADUALLY DIMINISHING
AND FALLING BELOW ADVISORY LEVELS AROUND NOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR A SIGNIFICANT SNOWFALL EVENT LOOMS ON THE HORIZON
FOR SUNDAY NIGHT AND MONDAY AS A DEEP COLD LOW PRESSURE SYSTEM
SETTLES INTO THE PACIFIC NORTHWEST STATES. CHECK FORECASTS REGULARLY
FOR FURTHER DEVELOPMENTS CONCERNING THIS FEATURE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:07 AM MSTWind AdvisoryPIH5 hr

Nearby

High Wind Warnings in Idaho, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.